MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP INTERFSCRW W/DISP SHTH
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed that the first ar-1370c biocomposite interference screw broke off at the seventh thread prior to receipt for investigation, and the second screw broke at the fifth thread.The remaining distal ends of the screws were found to be twisted, which is consistent with breakage during insertion.Complainant's event is most likely caused by not inserting the implant co-axial to the bone tunnel, prying or leveraging, improper bone preparation or flexing the joint during insertion.Per product directions for use (dfu-0111), it is important to completely seat the screwdriver to prevent potential screw fracture during insertion.
 
Event or Problem Description
It was reported that during an acl procedure, the surgeon was attempting to insert a bio-composite interference screw, ar-1370c, and upon insertion, the screw broke leaving about 5mm of the screw in the pilot hole.A second bio-composite interference screw of the same lot was opened to be used.The surgeon tapped through the first broken screw fragment in an attempt to secure the fragment however, the second screw broke as well at the same length.5mm of the second screw was also left in the patient in the same pilot hole.The surgeon decided to create a second incision over the femur and inserted a button to secure fixation instead.

Brand Name
BIO-COMP INTERFSCRW W/DISP SHTH
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8074663
Report Number1220246-2018-00747
Device Sequence Number244434
Product Code MAI
UDI-Device Identifier00888867014633
UDI-Public00888867014633
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberBIO-COMP INTERFSCRW W/DISP SHTH
Device Catalogue NumberAR-1370C
Device Lot Number10221249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;